Alert archive / Utah / Red Flag Warnings in 2008

Red Flag Warning 28, NWS Salt Lake City, UT

July 15, 2008

NWS Salt Lake City, UT issued this red flag warning at Jul 15, 2008, 1:48 PM MDT. It took effect at Jul 15, 2008, 3:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2008, 1:48 PM MDT (19:48 UTC)
In effect from
Jul 15, 2008, 3:00 PM MDT
Expired
Jul 15, 2008, 8:55 PM MDT
In force
6 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 151948
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
148 PM MDT TUE JUL 15 2008

UTZ420-160600-
/O.UPG.KSLC.FW.A.0017.080715T2100Z-080716T0600Z/
/O.NEW.KSLC.FW.W.0028.080715T2100Z-080716T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
148 PM MDT TUE JUL 15 2008

...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY 
LIGHTNING ACROSS ZONE 420...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THUNDERSTORMS DEVELOPING ACROSS EASTERN NEVADA THIS AFTERNOON ARE
EXPECTED TO SPREAD EAST INTO NORTHWEST UTAH LATE THIS AFTERNOON
THROUGH THIS EVENING. THESE STORMS ARE EXPECTED TO REMAIN
PREDOMINANTLY DRY AS THEY MOVE INTO UTAH. IN ADDITION TO DRY
LIGHTNING...STRONG GUSTY WINDS WILL ALSO BE POSSIBLE.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000
WWUS85 KSLC 160255
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
855 PM MDT TUE JUL 15 2008

UTZ420-160400-
/O.CAN.KSLC.FW.W.0028.000000T0000Z-080716T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
855 PM MDT TUE JUL 15 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
RED FLAG WARNING. ISOLATED SHOWERS REMAIN OVER NORTHWEST UTAH BUT
LIGHTNING HAS CEASED.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 15, 10:01 AM MDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jul 15, 10:01 AM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1001 AM MDT TUE JUL 15 2008

.SYNOPSIS...SUBTROPICAL MOISTURE WILL REMAIN OVER SOUTHERN UTAH
TODAY WITH A DRY AIRMASS OVER THE NORTH. THE MOISTURE SURGES NORTH
ACROSS ALL OF UTAH AND SOUTHWEST WYOMING FOR WEDNESDAY.

&&

.DISCUSSION...CLOSED UPPER LEVEL CIRCULATION OVER S. CA THIS
MORNING. 12Z NAM SHOWS A SHORT WAVE ROTATING NORTH THROUGH N. AZ
THIS MORNING AND INTO SW UT THIS AFTERNOON. SW UTAH IS RIPE FOR AN
ACTIVE AFTERNOON AND EVENING WITH HIGH PRECIPITABLE WATER AND
SURFACE DEWPOINTS. OTHER SIGNIFICANT INGREDIENT IS THE SUNSHINE.
THE AREA IS MUCH MORE CLEAR THAN WAS EXPECTED EARLIER. COMBINATION
OF ADEQUATE MOISTURE...SOLAR HEATING AND A WAVE SHOULD GET
CONVECTION GOING EARLY THIS AFTERNOON. POTENTIAL FOR LOCALLY HEAVY
RAIN IS HIGH ENOUGH TO JUSTIFY A FLASH FLOOD WATCH THROUGH 9PM
TONIGHT FOR THE SOUTHWEST CORNER OF UTAH...AND ONE HAS BEEN ISSUED.

HAVE NOT HAD TIME YET TO LOOK AT WED...BUT QUICK GLANCE INDICATES
THE MOISTURE SURGES NORTHWARD AND WILL LIKELY COVER MUCH OF THE
AREA TOMORROW.

&&

.AVIATION...SURFACE WINDS AT SLC TERMINAL ARE EXPECTED TO TURN TO
THE NORTHWEST BETWEEN 18Z AND 20Z. THERE IS A 10 PERCENT CHANCE OF
THUNDERSTORMS IMPACTING THE TERMINAL THIS AFTERNOON...BUT THE BEST
CHANCE FOR STORMS WILL LIKELY BE IN THE LATE AFTERNOON AND INTO
THE EVENING HOURS.

&&

.FIRE WEATHER...A MOIST AIRMASS SPREADING NORTH INTO SOUTHERN AND
CENTRAL UTAH WILL ALLOW FOR SHOWERS AND THUNDERSTORMS CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL THIS AFTERNOON. FURTHER NORTH WHERE
THE AIRMASS IS DRIER EXPECTING THUNDERSTORMS TO SPREAD EAST OUT OF
NEVADA LATE THIS AFTERNOON AND THIS EVENING. THESE STORMS ARE
EXPECTED TO BE PREDOMINANTLY DRY...WITH STRONG GUSTY WINDS LIKELY.
WILL ISSUE A FIRE WEATHER WATCH FOR DRY LIGHTNING ACROSS ZONE 420
FOR LATE THIS AFTERNOON AND THIS EVENING. ONCE CONFIDENCE INCREASES
IN CONVECTIVE COVERAGE ACROSS NORTHWEST UT WILL NEED TO CONSIDER
UPGRADING TO A WARNING.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 9 PM TUESDAY FOR UTZ016-UTZ019-UTZ020-
     UTZ518.

WY...NONE.

&&

PUBLIC/AVIATION...DUNN
FIRE WEATHER...SEAMAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 15, 10:09 AM MDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1009 AM MDT TUE JUL 15 2008

UTZ013-016-019>021-517-518-161615-
SAN RAFAEL SWELL-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
1009 AM MDT TUE JUL 15 2008

...UPDATED...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
SOUTHERN UTAH AND SOUTHWEST UTAH.

.DAY ONE...TODAY AND TONIGHT

A MOIST AIRMASS OVER SOUTHWEST UTAH WILL RESULT IN SHOWERS AND
THUNDERSTORMS WITH SOME STORMS CAPABLE OF PRODUCING LOCALLY HEAVY
RAIN AND POSSIBLY FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MOISTURE WITHIN THE AIRMASS WILL INCREASE FURTHER FOR WEDNESDAY.
THUNDERSTORMS WILL BE MORE WIDESPREAD FOR WEDNESDAY AND WEDNESDAY
NIGHT WITH AN INCREASING THREAT OF HEAVY RAINFALL. DRIER AIR WILL
RETURN FOR LATE IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

UTZ001>012-014-015-WYZ021-161615-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SANPETE/SEVIER VALLEYS-
WEST CENTRAL UTAH-SOUTHWEST WYOMING-
1009 AM MDT TUE JUL 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

MOISTURE WILL INCREASE TODAY AND TONIGHT OVER CENTRAL AND NORTHERN
UTAH. THIS WILL RESULT IN ISOLATED THUNDERSTORMS DEVELOPING LATE
IN THE AFTERNOON AND OVERNIGHT. THESE STORMS MAY BRING STRONG AND
GUSTY WINDS TO THE AREA ALONG WITH DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MOISTURE WITHIN THE AIRMASS WILL INCREASE FURTHER FOR WEDNESDAY.
THUNDERSTORMS WILL BE MORE WIDESPREAD FOR WEDNESDAY AND WEDNESDAY
NIGHT WITH AN INCREASING THREAT OF HEAVY RAINFALL. DRIER AIR WILL
RETURN FOR LATE IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 6:08 PM MDTFlash Flood WarningSLCWashington3 hr
Jul 15, 9:29 AM MDTFlash Flood WatchSLC12 hr
Jul 15, 10:08 AM MDTFire Weather WatchSLC4 hr
Jul 15, 4:35 PM MDTAreal Flood AdvisorySLCIron55 min
Jul 15, 5:33 PM MDTAreal Flood AdvisorySLCIron57 min

Nearby

Red Flag Warnings in Utah, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.